MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE METER
Model Number 7377
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hyperglycemia (1905); Hypoglycemia (1912)
Date of Event 01/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that she was obtaining inaccurate readings with the contour next meter.The customer stated that the readings were not in alignment with her symptoms.For example, if the meter gave high readings, the customer was experiencing symptoms of hypoglycemia, while when the meter gave low readings, she was experiencing symptoms of hyperglycemia.No specific readings were provided.The customer stated that she sought medical attention.No further details were provided.Since the strip information was not provided, this report will be submitted under the meter information.The meter is no expected to be returned for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
Mdr # 1810909-2023-00023s submitted on 07-feb-2022 was filed in error.Please disregard the information provided in mdr # 1810909-2023-00023s.The information provided in mdr # 1810909-2023-00023s is related to the investigation associated with mdr # 1810909-2023-00021.A supplemental report has been filed on 10-feb-2022 for mdr # 1810909-2023-00021 to rectify this.
 
Event or Problem Description
A customer from canada reported that he purchased a contour next one meter from ebay which was reading in mg/dl instead of mmol/l.The customer stated that he did not perform any testing.
 
Additional Manufacturer Narrative
The customer did not return the suspected device for evaluation.Model # 9763 associated with the contour next one meter is a device for us market.This meter was not intended to be sold in canada market.Ebay is not an authorized seller of ascensia products and the customer's should be careful about buying products from ebay that have been pre-owned by other users.Ascensia does not have control over products sold on ebay.Section b5 of the initial report indicated that the customer received product from amazon.However, the product was received from ebay.Section b5 has been corrected with this information.
 
Additional Manufacturer Narrative
The customer did not return the product for evaluation.Additionally, as the test strip lot # associated with the event was not provided, in-house testing could not be performed using the in-house samples.A device history record was reviewed for the suspected contour next meter with serial # (b)(6) and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION #: 3004167884)
110 oaza-inoshiri-aza
-nishiueno, wakimachi
mima tokusima 779-3 603
JA   779-3603
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key16304664
Report Number1810909-2023-00023
Device Sequence Number15154177
Product Code NBW
UDI-Device Identifier00301937377013
UDI-Public00301937377013
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number7377
Device Catalogue Number7377
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer01/11/2023
02/10/2023
07/26/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date02/07/2023
02/10/2023
07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale